Alert archive / Indiana / Gale Warnings in 2019

Gale Warning 1, NWS Northern Indiana

January 6, 2019

NWS Northern Indiana issued this gale warning at Jan 6, 2019, 4:00 AM EST. It took effect at Jan 6, 2019, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2019, 4:00 AM EST (09:00 UTC)
In effect from
Jan 6, 2019, 10:00 PM EST
Expired
Jan 7, 2019, 4:00 PM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

617 
WHUS73 KIWX 060900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
400 AM EST Sun Jan 6 2019

LMZ043-046-061700-
/O.NEW.KIWX.GL.W.0001.190107T0300Z-190107T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
400 AM EST Sun Jan 6 2019

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 10 PM this evening to 4 PM
EST Monday. 

* WINDS...Southeast 15 to 25 knots. 30 knot gusts this evening
  increasing to 35 knot gales after midnight, continuing into
  Monday.

* WAVES...Building to 3 to 5 feet late tonight and persisting into
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
6 follow-up statements
638 
WHUS73 KIWX 061547
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1047 AM EST Sun Jan 6 2019

LMZ043-046-070000-
/O.CON.KIWX.GL.W.0001.190107T0300Z-190107T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1047 AM EST Sun Jan 6 2019

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST MONDAY...

* WINDS...Southeast 15 to 25 knots. 30 knot gusts this evening 
  increasing to 35 knot gales after midnight, continuing into 
  Monday. 

* WAVES...Building to 3 to 6 feet by Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
957 
WHUS73 KIWX 062017
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
317 PM EST Sun Jan 6 2019

LMZ043-046-070430-
/O.CON.KIWX.GL.W.0001.190107T0300Z-190107T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
317 PM EST Sun Jan 6 2019

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST MONDAY...

* WINDS...Southeast 15 to 30 knots. Gusts to 35 knot gales tonight  
  into Monday. 

* WAVES...Building to 3 to 6 feet by Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
795 
WHUS73 KIWX 070351
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1051 PM EST Sun Jan 6 2019

LMZ043-046-071200-
/O.CON.KIWX.GL.W.0001.000000T0000Z-190107T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1051 PM EST Sun Jan 6 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* WINDS...Southeast 15 to 30 knots. Gusts to 35 knot gales
  overnight into Monday. 

* WAVES...Building to 3 to 6 feet by Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
756 
WHUS73 KIWX 070918
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
418 AM EST Mon Jan 7 2019

LMZ043-046-071730-
/O.CON.KIWX.GL.W.0001.000000T0000Z-190107T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
418 AM EST Mon Jan 7 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...South 15 to 30 knots. Gusts to 35 knot gales, diminishing
  late this afternoon.

* WAVES...3 to 6 feet by Monday.

* ADDITIONAL MARINE HEADLINES POSSIBLE...Tonight through Tuesday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
902 
WHUS73 KIWX 071630
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1130 AM EST Mon Jan 7 2019

LMZ043-046-080030-
/O.CON.KIWX.GL.W.0001.000000T0000Z-190107T2100Z/
/O.NEW.KIWX.GL.A.0001.190108T1500Z-190109T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1130 AM EST Mon Jan 7 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

The National Weather Service in Northern Indiana has issued a
Gale Watch, which is in effect from Tuesday morning through late
Tuesday night. 

* WINDS...South to southwest at 25 knots. Gusts to 35 knot gales,
  diminishing late this afternoon. 

* WAVES...3 to 6 feet.

* ADDITIONAL GALES POSSIBLE ON TUESDAY. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
846 
WHUS73 KIWX 072100
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
400 PM EST Mon Jan 7 2019

LMZ043-046-080500-
/O.EXP.KIWX.GL.W.0001.000000T0000Z-190107T2100Z/
/O.NEW.KIWX.SC.Y.0002.190107T2100Z-190108T0300Z/
/O.UPG.KIWX.GL.A.0001.190108T1500Z-190109T0600Z/
/O.NEW.KIWX.GL.W.0002.190108T1500Z-190109T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
400 PM EST Mon Jan 7 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 10 AM Tuesday to 1 AM EST
Wednesday. A Small Craft Advisory has also been issued. This
Small Craft Advisory is in effect until 10 PM EST this evening.
The Gale Watch is no longer in effect. 

* WINDS...Southwest to west 10 to 20 knots with gusts to 25 knots
  this evening. On Tuesday, southwest 15 to 30 knots veering west
  with gusts to 35 knot gales. Tuesday night northwest to 30 knots
  with gusts to 35 knot gales. 

* WAVES...3 to 5 feet this evening. Waves building to 8 to 12
  feet, occasionally to 15 feet Tuesday afternoon, continuing
  through Tuesday night. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 6, 3:47 AM EST, 13 minutes earlier.

Area forecast discussion, Jan 6, 3:47 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
347 AM EST Sun Jan 6 2019

.SYNOPSIS...
Issued at 345 AM EST Sun Jan 6 2019

A weak frontal boundary dropping southward today will provide
cooler, but still above normal temperatures to the region. High
temperatures today will range from the upper 30s to around 40
across south central Lower Michigan , to the low to mid 40s
across northwest Indiana. Windy conditions will develop late
tonight into Monday as a storm system brings rain to the area. A
brief wintry mix is possible across far northeast Indiana, extreme
northwest Ohio, and south central Lower Michigan late tonight
into early Monday before changing to rain. Monday will feature
mild conditions with highs from the upper 40s to mid 50s, but
colder air will begin to filter back into the area Tuesday
afternoon with windy conditions.

&&

.SHORT TERM...(Today and Tonight)
Issued at 345 AM EST Sun Jan 6 2019

Increasing precip chances tonight into early Monday and potential of
brief wintry mix along with strong southeast winds will continue to
be the primary forecast concerns for the short term.

Surface trough will continue to progress southward across southern
portions of the forecast area this morning with low level east-
northeast flow becoming established as weak ridge axis builds in.
Cold advection this morning will result in noticeably cooler
conditions, but still above normal for early January ranging from
upper 30s northeast to mid 40s southwest. Some patchy cold
advection stratocu across central Lower Michigan may overspread
northern portions of the area this morning, with high clouds
eventually overspreading the area from west to east this afternoon
into this evening as mid level warm advections strengthens.

For tonight, near steady temperature trend should become established
this evening due to thickening mid level clouds and strengthening
gradient. A very weak upper level short wave progressing through
upper ridge will be accompanied by initial broad positive low level
theta-e advection forcing, but a good deal of low level dew point
depression will need to be overcome before any measurable precip
concerns this evening. Still some concern late tonight across the
north-northeast with the warm/moist advective wing forcing of
some light precip that could fall in the form of light sleet/light
freezing rain. Maintained trend of previous forecast in delaying
higher PoPs until mid morning Monday when more substantial
theta-e advective forcing and low level jet moisture convergence
forcing works in from the west. Glaze of ice accumulation cannot
be ruled out across the far northeast Monday morning as shallow
cold air may take some time to scour out. Will hold off on
headlines with low confidence in duration of profiles supportive
of mixed precip and potential of very low precip rates during this
time. This period will continued to be monitored for possible
Monday morning impacts with continued mention in Hazardous Weather
Outlook.

Rain will overspread the area Monday, but progression of key forcing
features should limit rainfall amounts to one quarter of an inch or
less likely ending as areas of drizzle from west to east Monday
afternoon/early Monday evening.

Other concern for late tonight-Monday will be ramp up of southeast
winds. Deepening of associated sfc low across Minnesota/western
Wisconsin early Monday and departing 1040 mb anticyclone across
Quebec will provide a strong low level height gradient. Pocket of
strong sfc pressure falls will also be migrating across the Great
Lakes, enhancing wind gusts especially Monday morning into early
Monday PM hours. Based on orientation of these pressure falls,
strongest winds are expected across the northwest/north where some
gusts to around 40 mph are possible. Winds should begin to taper
late afternoon/early evening. Mild conditions can be expected
Monday despite the clouds/precip, with highs in the 50 to 55
range.

&&

.LONG TERM...(Monday through Saturday)
Issued at 345 AM EST Sun Jan 6 2019

Approach of additional Pacific waves may keep cloud cover in place
Monday night with a potential of some isolated/scattered light rain
across the north Tuesday. Tuesday afternoon will mark beginning
of a fairly dramatic shift into midweek as significantly colder
air advects across the area. Steepening lapse rates on Tuesday
with this cold advection will promote another windy day, with at
least a possibility of some 40 mph wind gusts depending on exact
depth of mixing. Temps should begin to fall through the 40s into
the upper 30s late afternoon/early evening. Lake effect snow
shower chances will increase Tuesday night and continue through
early Thursday with northwest fetch developing. While depth of
instability may be somewhat limited, duration of setup should
provide some snow accumulations during this period for favored
northwest fetch lake effect areas, particularly
Wednesday/Wednesday night.

Mid level heights will build on Thursday although region may be
susceptible to additional northwest flow waves topping ridge
providing reinforcing shots of cold air. Thus, will maintain temps
at or slightly above seasonal norms for the latter portions of
the extended with low chances rain/snow showers.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1240 AM EST Sun Jan 6 2019

Front has shifted through KSBN and approaching KFWA with shift to
NW over the next couple of hours. Stratus noted upstream across
Lower Michigan and Wisconsin but arriving slower and more patchy
in nature with cigs more around 1500 ft. Have slowed arrival and
went with low end MVFR cigs, and lowered any sig impacts from
vsby.

Low clouds will scour out during the morning with some mid cloud
cover stream in from the west, lingering through the remainder of
the period. Precipitation chances will begin to increase outside
the forecast period at KSBN with best chances still holding off
till after 12Z Mon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning from 10 PM this evening to 4 PM EST Monday for
     LMZ043-046.

&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 5, 12:21 PM EST, 15 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1221 PM EST Sat Jan 5 2019

INZ003-004-012>018-020-022>027-032>034-MIZ077-OHZ004-005-015-016-024-
025-061730-
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Berrien-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
1221 PM EST Sat Jan 5 2019 /1121 AM CST Sat Jan 5 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-MIZ078>081-OHZ001-002-061730-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-
1221 PM EST Sat Jan 5 2019

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A brief wintry mix of light sleet and light freezing rain is
possible late Sunday night into early Monday morning. Some slick
spots are possible on roads early Monday morning before precipitation
changes to rain during mid to late morning Monday. Confidence in
travel impacts is low at this time however.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-061730-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1221 PM EST Sat Jan 5 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous conditions for small craft are expected for much of the
Sunday night through Wednesday night period. Gale gusts will also be
possible late Sunday night into Monday, and then again on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Gale Warnings in Indiana, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.